I think the painkiller transition is finally over. We've found the right level of the new painkiller and although I occasionally have twinges in my sternum (which may be related to Gozer jumping on me), I'm not experiencing any real pain.
I've noticed some changes since I've switched painkillers, mostly related to sweating. I know this might be TMI but it's part of the way painkillers affect me. Before, my entire body would sweat. Seriously - my fingers and arms and legs and even my toes would sweat, and I developed little bumps around my eyes from sweat. Because I sweated so much, I drank a lot of water but didn't pee as much as you might think.
All that has changed: I now sweat only in the more normal places - like under my arms and on my scalp - and I pee way more often. My sweat also smells different to me; before, it didn't have much smell but now it smells the way it did before I ever had cancer. So that's a good thing, I guess.
I'm also finding that I enjoy my baths less. I loved taking baths and would take several each day... which, it turns out, wasn't a good thing. A hot bath increases the amount of painkiller I absorbed and then once the bath was done I'd experience withdrawal symptoms (like increased sweating). In other words, I was abusing my painkiller patches. I had no idea that I'd been doing this until I went to have a bath and it just didn't feel the same. I was ashamed once I realized what I'd been doing, and that shame was probably made worse by the fact that I was mildly depressed. At least I'm off the patches now and it's not possible for me to unknowingly misuse my pills.
The mild depression is gone now. My psychologist is away until the end of this next week so I wasn't able to make an appointment to see her. If I'd been feeling worse I'd have asked to see another psychologist in the clinic but I figured I wasn't doing too badly. I'm feeling much more emotionally even and am generally happy now so I think I'll be ok.
I'm really happy that the transition is over. I like that I'm feeling more like a normal person with the pills than I felt with the patches... but mostly I like that the transition is over.